Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 22, 2025, 12:41 PM MST for 10 counties in Montana. It took effect at Feb 23, 2025, 3:00 AM MST. It was in force for 34 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2025, 12:41 PM MST (19:41 UTC)
- In effect from
- Feb 23, 2025, 3:00 AM MST
- Expired
- Feb 24, 2025, 1:05 PM MST
- In force
- 34 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 85 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 1:15 PM MST | NON-TSTM WND GST 65 | 10 Ese Zortman, MT | Mesonet station MTM38 Blm Zortman E. |
| Feb 23, 1:30 PM MST | NON-TSTM WND GST 68 | 11 Ene Zortman, MT | Mesonet station MTMAL 11.3 SW Phillips (MT DOT). |
| Feb 23, 2:32 PM MST | NON-TSTM WND GST 61 | 1 Ese Zortman, MT | Mesonet station ALDM8 Zortman 1E. |
| Feb 24, 12:50 PM MST | NON-TSTM WND GST 63 | 4 Wsw Weldon, MT | Mesonet station DW0807 Circle. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS75 KGGW 221941 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1241 PM MST Sat Feb 22 2025 MTZ060-231200- /O.UPG.KGGW.HW.A.0001.250223T1200Z-250224T0600Z/ /O.NEW.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/ Southwest Phillips- Including Zortman 1241 PM MST Sat Feb 22 2025 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 PM MST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 3 AM Sunday to 5 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Stoinski
5 follow-up statements
014 WWUS75 KGGW 222024 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 124 PM MST Sat Feb 22 2025 MTZ060-231200- /O.CON.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/ Southwest Phillips- Including Zortman 124 PM MST Sat Feb 22 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 5 PM MST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 3 AM Sunday to 5 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ016>027-059-061-062-231200- /O.NEW.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley- Eastern Roosevelt- Including Poplar, Scobey, Plentywood, Frazer, Winnett, Circle, Whitewater, Glasgow, Hinsdale, Malta, Jordan, Wibaux, Fairview, Medicine Lake, Terry, Fort Peck, Richey, Sidney, Wolf Point, Glendive, Saco, Opheim, and Culbertson 124 PM MST Sat Feb 22 2025 ...HIGH WIND WATCH IN EFFECT ON MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Northeast Montana. * WHEN...Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Stoinski
225 WWUS75 KGGW 230952 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 252 AM MST Sun Feb 23 2025 MTZ060-232300- /O.CON.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/ Southwest Phillips- Including Zortman 252 AM MST Sun Feb 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...Until 5 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ016>027-059-061-062-232300- /O.CON.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley- Eastern Roosevelt- Including Scobey, Malta, Wibaux, Terry, Frazer, Glendive, Fairview, Medicine Lake, Richey, Opheim, Winnett, Whitewater, Plentywood, Jordan, Hinsdale, Saco, Wolf Point, Fort Peck, Glasgow, Sidney, Circle, Culbertson, and Poplar 252 AM MST Sun Feb 23 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...A portion of northeast Montana. * WHEN...From late tonight through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Ebert
085 WWUS75 KGGW 232036 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 136 PM MST Sun Feb 23 2025 MTZ018-019-062-232145- /O.CAN.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/ Daniels-Sheridan-Eastern Roosevelt- Including Scobey, Medicine Lake, Culbertson, and Plentywood 136 PM MST Sun Feb 23 2025 ...HIGH WIND WATCH IS CANCELLED... Although intense winds are not expected, gusts up to 50 mph will still be possible. $$ MTZ016-017-020>027-059-061-241130- /O.UPG.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/ /O.EXB.KGGW.HW.W.0002.250224T1100Z-250225T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson- Prairie-Wibaux-Northern Phillips-Northern Valley- Including Terry, Wibaux, Glasgow, Opheim, Frazer, Circle, Richey, Hinsdale, Malta, Sidney, Wolf Point, Saco, Poplar, Fort Peck, Glendive, Fairview, Whitewater, Winnett, and Jordan 136 PM MST Sun Feb 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 5 PM MST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...A portion of northeast Montana. * WHEN...From 4 AM to 5 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ060-241130- /O.CON.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/ Southwest Phillips- Including Zortman 136 PM MST Sun Feb 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest Phillips County. * WHEN...Until 5 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Stoinski
420 WWUS75 KGGW 241002 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 302 AM MST Mon Feb 24 2025 MTZ060-250000- /O.CON.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/ Southwest Phillips- Including Zortman 302 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest Phillips County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. $$ MTZ016-017-020>027-059-061-250000- /O.CON.KGGW.HW.W.0002.250224T1100Z-250225T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson- Prairie-Wibaux-Northern Phillips-Northern Valley- Including Terry, Wibaux, Sidney, Opheim, Poplar, Hinsdale, Saco, Fairview, Glendive, Jordan, Fort Peck, Glasgow, Wolf Point, Richey, Whitewater, Frazer, Winnett, Malta, and Circle 302 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...A portion of northeast Montana. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. $$ Ebert
683 WWUS75 KGGW 242005 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 105 PM MST Mon Feb 24 2025 MTZ016-017-020>027-059>061-242115- /O.CAN.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson- Prairie-Wibaux-Northern Phillips-Southwest Phillips-Northern Valley- Including Richey, Frazer, Circle, Terry, Glasgow, Winnett, Hinsdale, Glendive, Poplar, Jordan, Zortman, Sidney, Saco, Whitewater, Fairview, Opheim, Wibaux, Wolf Point, Fort Peck, and Malta 105 PM MST Mon Feb 24 2025 ...HIGH WIND WARNING IS CANCELLED... Although breezy conditions will continue this afternoon, there is no longer a risk for strong to intense winds. Therefore the High Wind Warning is cancelled. $$ Stoinski
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 22, 3:40 AM MST, 9 hours 1 minute earlier.
Area forecast discussion, Feb 22, 3:40 AM MST, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Glasgow MT 340 AM MST Sat Feb 22 2025 .DISCUSSION... KEY MESSAGES: - Arctic air is slowly pushing out of northeast Montana. Above average temperatures will move in area wide by Sunday. - Isolated light rainfall is expected on Sunday night into Monday evening. Rain that does fall will likely freeze on frozen ground leaving icy roads and sidewalks. - Thawing conditions will lead to difficult access on unpaved roads, and potentially bring muddy conditions through the middle of next week. WEATHER PATTERN OVERVIEW: Westerly flow across the northern Rockies, generating a chinook with strong downslope winds will spread warm air eastward and erode the remnants of the arctic airmass. Weak waves in the flow will pull strong winds downward. The strongest winds are expected Sunday with the flattening of flow. On Monday a weak Alberta low clips the state with a low chance of rainfall from Sunday night into Monday morning. With the overnight timing icy conditions are possible even with limited accumulation. Toward the end of the week a ridge builds over the west keeping temperatures very warm. FORECAST CONFIDENCE & DEVIATIONS: Probability for winds over 50 mph runs around 80% to 90% for the Little Rockies late Saturday night into Sunday morning, continuing to justify the High Wind Watch. && .AVIATION... VFR with mostly high cloud across the region. With a shallow overnight inversion, low level wind shear is expected to impact the terminals though 18Z. && .HYDROLOGY... As arctic air pushes east into the central plains, a ridge will move in to bring temperatures above average through the end of next week. Although temperatures each night will drop near or below freezing, warm daytime temperatures will increase snowmelt and lead to ponding in low lying areas. There is moderate confidence precipitation amounts are expected to remain below one tenth of an inch Sunday night into Monday night, so little to no impact on runoff is expected from this event. && .GGW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Sunday evening for Southwest Phillips. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:24 PM MST | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 24 hr |
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.